Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 19, 2021Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2021, 6:08 PM EDT for Taylor County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 6:08 PM EDT (22:08 UTC)
Expired
Jun 19, 2021, 6:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County Taylor County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WWUS82 KFFC 192208
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Sat Jun 19 2021
 
GAZ080-092-093-192245-
Macon GA-Schley GA-Taylor GA-
608 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...NORTHERN
SCHLEY AND SOUTHERN TAYLOR COUNTIES UNTIL 645 PM EDT...

At 608 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Murrays Crossroads, or
7 miles north of Ellaville...moving north at 30 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited 
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Ideal, Rupert and Murrays Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3230 8424 3231 8432 3255 8431 3251 8412
TIME...MOT...LOC 2208Z 195DEG 25KT 3233 8427 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 4:18 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 19, 4:18 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
418 PM EDT Sat Jun 19 2021

.SHORT TERM /Tonight through Sunday Night/...

As the short term period begins, the center of Tropical Storm
Claudette is entering east-central Alabama and continues to tract
northeastward towards the forecast area. The storm is weakening
and is expected to be reclassified as a Tropical Depression by the
next official update from the NHC. With copious moisture
positioned on the east side of this lopsided storm, widespread
showers and scattered thunderstorms are ongoing across the
majority of north and central Georgia ahead of the center of the
low. With persistent cloud cover and widespread rain limiting
diurnal heating, destabilization has been mostly limited across
much of the area today. However, with temperatures in the upper
70s and dewpoints in the low 70s, SBCAPE values of 500-1000 J/kg
have nonetheless been observed in portions of west and central
Georgia. As a result, a Tornado Watch remains in effect for
portions of west- central Georgia and will remain in effect until
8 PM EDT. Moreover, low-level shear is expected to continue to
increase on the eastern side of Tropical Storm Claudette as it
approaches. 0-1 km wind shear values are expected to increase to
25-30 kts by this afternoon and 0-1 km storm relative helicity
values could furthermore increase to nearly 200 m2/s2. This
environment would be favorable to the development of a few brief
tornadoes embedded within rainbands as they enter the southwest
portions of the forecast area.

The depression will continue to track northeastward across Alabama
this afternoon and tonight, and track through central and portions
of north Georgia on Sunday. The primary threat associated with
this system will be the potential for heavy rain and flooding
potential. In addition to already observed precipitation, 2-4 more
inches of rainfall, and locally higher amounts up to 6 inches,
are forecast through Sunday night. Confidence is increasing in a
northward shift in the axis of the heaviest precipitation, as
guidance has been indicating an area of mid- level convergence and
deformation across north Georgia. Orographic upglide could
similarly lead to higher rainfall amounts in the higher elevations
of far northeast Georgia, as well. As a result, the Flash Flood
Watch has been expanded to the north and east, and remains in
effect until 00Z Monday morning. Rain chances are expected to
diminish on the back side of the low pressure center late Sunday
and into the overnight hours as the storm pushes away from the
forecast area.

King

.LONG TERM /Monday through Saturday/...

QPF amounts for Monday and Tuesday were trended higher based on
the latest QPF guidance, and 1 to 2 inches of additional rainfall
are forecast ahead of the incoming cold front during that time.
Otherwise, only minimal changes have been made to the extended
forecast. The previous discussion follows.

King

PREVIOUS DISCUSSION /Sunday Night through Friday/...

The long term forecast period picks up on Sunday night, as the
remnants of Claudette track northeast across eastern GA and
western SC. The forecast area will remain entrenched in a tropical
air mass on Monday as low- and mid-level southwesterly flow
continues to advect moist Gulf air across the area. As a result,
the environment will be ripe for scattered to numerous diurnally-
driven showers and thunderstorms on Monday afternoon and evening.

A cold front will sweep across northern GA over the course of
Tuesday, though how far south it progresses remains somewhat
uncertain. Continued moisture advection and convergent flow along
the front will generate widespread showers and thunderstorms on
Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally
along and south of I-20 on Tuesday, with forecast soundings
showing a saturated profile and tall, skinny CAPE -- indications
of efficient rainfall. Total QPF for Monday through Wednesday is a
widespread 0.75" to 1.0" with localized areas of 2+ inches
possible. Locally heavy rainfall both Monday and Tuesday coupled
with wet soils and swollen rivers from the previous rainfall could
exacerbate any localized flash flooding and river flooding
issues.

The aforementioned front (which will be draped somewhere across
central Georgia) will encourage scattered convection on Wednesday,
especially across our southern tier. For Thursday and Friday, the
forecast becomes a bit more murky. The GFS and ECMWF depict an
upper-level ridge centered over TX with high pressure nosing into
the CWA from the west. Looks like ample moisture will remain in
place both days, so have slight chance to chance PoPs for now.

Martin

&&

.HYDROLOGY...

QPF guidance has continued to trend towards heavier amounts
further north and east than forecast previously, and the updated
WPC forecast reflects this trend. This forecast presents a wide swath
of 2-4 inches of additional rainfall (with localized amounts up
to 6 inches) over portions of northern and central Georgia, with
the highest amounts located in west- central Georgia, along the
I-85 corridor, and in the higher elevations of far northeast
Georgia. The Moderate Risk within the WPC's Excessive Rainfall
Outlook has also been expanded north and east and now covers the
higher elevations of the far northeast, as well. Because of these
factors, the Flash Flood Watch has been expanded to the north and
east, and remains in effect over the counties included in the
previous watch issuance. The Flash Flood Watch remains in effect
until 00Z Monday.

An additional 1-2 inches of rainfall will be possible from Monday
into Tuesday ahead of an incoming cold front.

&&

AVIATION...
18Z Update...
Widespread SHRA is in place across the majority of north and central
Georgia, including all TAF sites, on the eastern side of Tropical
Storm Claudette as it approaches the area. Ceilings continue to
lower steadily lower and are expected to lower to MVFR in the next
couple of hours. Ceilings will further lower to IFR by around 21Z
and into the evening hours, then to LIFR at around 400 ft for the
ATL sites and AHN after 06Z Sunday morning. SHRA is anticipated to
persist through the TAF cycle, and locally heavy showers could
furthermore reduce visibilities to MVFR at times. Embedded TS is
furthermore possible with SHRA and appears to be most likely during
the peak heating hours today, so the TEMPO for TSRA has been
maintained from 21-01Z. Winds are expected to be primarily SE at 9-
12 kts this afternoon and tonight with gusts up to 20 kts, then
should weaken across north Georgia on Sunday morning.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  82  70  88 /  90  80  50  60
Atlanta         69  82  71  86 /  90  80  40  70
Blairsville     64  79  66  83 /  80  70  40  70
Cartersville    67  84  70  86 /  90  70  40  70
Columbus        70  84  72  87 /  90  90  40  70
Gainesville     68  81  70  86 /  90  80  50  70
Macon           70  85  70  90 /  90  90  60  60
Rome            70  86  72  88 /  90  60  30  70
Peachtree City  68  83  70  86 /  90  80  40  60
Vidalia         73  85  72  89 /  80  90  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dawson...DeKalb...Douglas...Fannin...
Fayette...Forsyth...Gilmer...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper...
Jones...Lamar...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pickens...
Pike...Polk...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Talbot...Taliaferro...Taylor...Towns...
Troup...Union...Upson...Walton...Warren...Webster...White...
Wilkes.

Tornado Watch until 8 PM EDT this evening for the following
zones: Chattahoochee...Harris...Macon...Marion...Muscogee...
Schley...Stewart...Sumter...Talbot...Taylor...Webster.

&&

SHORT TERM...King
LONG TERM....Martin/King
AVIATION...King
Hazardous weather outlook, Jun 19, 3:45 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
345 PM EDT Sat Jun 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
345 PM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Periods of heavy rainfall are expected this afternoon and tonight as
showers and thunderstorms from Tropical Storm Claudette spread
across north and central Georgia. A Flash Flood Watch is in effect
this afternoon through tonight for portions of north and central
Georgia, including portions of Metro Atlanta.

In addition, a few strong to severe thunderstorms will be possible
this afternoon and tonight. The primary threats will be gusty winds
and a few brief tornadoes. A Tornado Watch is in effect for portions
of west-central Georgia until 8 PM EDT.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The Flash Flood Watch will remain in effect through Sunday evening
as continued periods of heavy rainfall are expected. Heavy rainfall
could lead to quick rises of smaller creeks and streams, river
flooding, and urban flash flooding.

In addition, isolated strong to severe thunderstorms will be
possible through the day on Sunday. The primary threats will be
gusty winds and a few brief tornadoes.

There will be a chance for showers and thunderstorms Monday through
Friday. Widespread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 19, 4:42 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sat Jun 19 2021

GAZ107-108-192115-
Wilcox GA-Pulaski GA-
442 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX AND SOUTHERN
PULASKI COUNTIES UNTIL 515 PM EDT...

At 441 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Rochelle, moving north
at 20 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Rochelle, Pineview, Pope City, Cedar Creek, Ocmulgee Banks and
Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3220 8360 3218 8329 3215 8332 3213 8331
      3211 8334 3210 8332 3209 8332 3193 8340
      3193 8349
TIME...MOT...LOC 2041Z 183DEG 16KT 3196 8346
Special weather statement, Jun 19, 5:01 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Jun 19 2021

GAZ109-192130-
Dodge GA-
501 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE COUNTY UNTIL
530 PM EDT...

At 500 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Abbeville, moving
north at 15 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Eastman, Rhine, Union, Godwinsville and Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3217 8331 3218 8329 3219 8330 3222 8321
      3218 8311 3196 8319 3196 8326
TIME...MOT...LOC 2100Z 183DEG 15KT 3200 8323
Special weather statement, Jun 19, 5:02 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Sat Jun 19 2021

GAZ109-110-192130-
Telfair GA-Dodge GA-
502 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR AND SOUTHERN
DODGE COUNTIES UNTIL 530 PM EDT...

At 501 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Temperance, moving
north at 15 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Milan, Chauncey and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3191 8308 3191 8318 3213 8317 3216 8309
      3211 8300
TIME...MOT...LOC 2101Z 183DEG 15KT 3193 8312
Special weather statement, Jun 19, 5:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Sat Jun 19 2021

GAZ091-092-192230-
Schley GA-Marion GA-
557 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEY AND SOUTHEASTERN
MARION COUNTIES UNTIL 630 PM EDT...

At 556 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band north of Preston, moving
northeast at 25 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Buena Vista, Ellaville, Putnam, Murrays Crossroads, Tazewell, Doyle,
Church Hill, Draneville and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3216 8455 3217 8455 3218 8456 3240 8452
      3242 8436 3240 8436 3240 8435 3238 8435
      3240 8434 3228 8424 3213 8448 3213 8450
TIME...MOT...LOC 2156Z 209DEG 22KT 3218 8450
Special weather statement, Jun 19, 5:59 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Sat Jun 19 2021

GAZ112-113-192230-
Toombs GA-Montgomery GA-
559 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND MONTGOMERY COUNTIES
UNTIL 630 PM EDT...

At 559 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Mount Vernon, moving
northeast at 30 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Santa Claus,
Alston, Center, Ohoopee, Ponderosa, Kibbee, South Thompson and
Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3204 8252 3212 8262 3213 8263 3234 8250
      3233 8237 3229 8235 3229 8230 3217 8219
TIME...MOT...LOC 2159Z 222DEG 25KT 3211 8255
Special weather statement, Jun 19, 6:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Sat Jun 19 2021

GAZ080-092-093-192245-
Macon GA-Schley GA-Taylor GA-
608 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...NORTHERN
SCHLEY AND SOUTHERN TAYLOR COUNTIES UNTIL 645 PM EDT...

At 608 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Murrays Crossroads, or
7 miles north of Ellaville...moving north at 30 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Ideal, Rupert and Murrays Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3230 8424 3231 8432 3255 8431 3251 8412
TIME...MOT...LOC 2208Z 195DEG 25KT 3233 8427

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:15 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor30 min
Jun 19, 11:49 AM EDTSpecial Weather StatementFFCDooly, Macon, Sumter, Taylor26 min
Jun 19, 12:23 PM EDTSpecial Weather StatementFFCWilkinson37 min
Jun 19, 2:44 PM EDTSevere Thunderstorm WarningFFCStewart, Webster46 min
Jun 19, 4:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jun 19, 5:01 PM EDTSpecial Weather StatementFFCDodge29 min
Jun 19, 5:02 PM EDTSpecial Weather StatementFFCDodge28 min
Jun 19, 5:57 PM EDTSpecial Weather StatementFFCSchley33 min
Jun 19, 5:59 PM EDTSpecial Weather StatementFFCMontgomery, Toombs31 min
Jun 19, 6:20 PM EDTSpecial Weather StatementFFCToombs25 min
Jun 19, 6:55 PM EDTSpecial Weather StatementFFCToombs35 min
Jun 19, 7:41 PM EDTSpecial Weather StatementFFCTaylor34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.